The EMS Publishing House is now EMS Press and has its new home at ems.press.

Please find all EMS Press journals and articles on the new platform.

Journal of Spectral Theory


Full-Text PDF (297 KB) | Metadata | Table of Contents | JST summary
Online access to the full text of Journal of Spectral Theory is restricted to the subscribers of the journal, who are encouraged to communicate their IP-address(es) to their agent or directly to the publisher at
subscriptions@ems-ph.org
Volume 9, Issue 2, 2019, pp. 569–600
DOI: 10.4171/JST/256

Published online: 2018-10-24

Infinite mass boundary conditions for Dirac operators

Edgardo Stockmeyer[1] and Semjon Vugalter[2]

(1) Pontificia Universidad Católica de Chile, Santiago, Chile
(2) Karlsruhe Institute of Technology, Germany

We study a self-adjoint realization of a massless Dirac operator on a bounded connected domain $\Omega\subset \mathbb{R}^2$ which is frequently used to model graphene. In particular, we show that this operator is the limit, as $M\to \infty$, of a Dirac operator defined on the whole plane, with a mass term of size $M$ supported outside $\Omega$.

Keywords: Dirac operator, Berry Mondragon, graphene, infinite mass boundary conditions

Stockmeyer Edgardo, Vugalter Semjon: Infinite mass boundary conditions for Dirac operators. J. Spectr. Theory 9 (2019), 569-600. doi: 10.4171/JST/256